zbMATH — the first resource for mathematics

The complex 2-sphere in \(\mathbb{C}^3\) and Schrödinger flows. (English) Zbl 1435.53074
Summary: By using holomorphic Riemannian geometry in \(\mathbb{C}^3\), the coupled Landau-Lifshitz equation (CLL) is proved to be exactly the equation of Schrödinger flows from \(\mathbb{R}^1\) to the complex 2-sphere \(\mathbb{C} S^2(1) \hookrightarrow \mathbb{C}^3\). Furthermore, regarded as a model of moving complex curves in \(\mathbb{C}^3\), CLL is shown to preserve the \(\mathcal{PT}\) symmetry if the initial data is of the \(\mathcal{P}\) symmetry. As a consequence, the nonlocal nonlinear Schrödinger equation (NNLS) proposed recently by Ablowitz and Musslimani is proved to be gauge equivalent to CLL with initial data being restricted by the \(\mathcal{P}\) symmetry. This gives an accurate characterization of the gauge-equivalent magnetic structure of NNLS described roughly by Gadzhimuradov and Agalarov (2016).
53E99 Geometric evolution equations
53C56 Other complex differential geometry
53A04 Curves in Euclidean and related spaces
35Q60 PDEs in connection with optics and electromagnetic theory
34L40 Particular ordinary differential operators (Dirac, one-dimensional Schrödinger, etc.)
Full Text: DOI
[1] Ablowitz, M. J.; Musslimani, Z. H., Integrable nonlocal nonlinear Schrödinger equation, Phys Rev Lett, 110, 064105 (2013)
[2] Ablowitz, M. J.; Musslimani, Z. H., Inverse scattering transform for the integrable nonlocal nonlinear Schrödinger equation, Nonlinearity, 29, 915-946 (2016) · Zbl 1338.37099
[3] Ablowitz, M. J.; Musslimani, Z. H., Integrable nonlocal nonlinear equations, Stud Appl Math, 139, 7-59 (2017) · Zbl 1373.35281
[4] Ablowitz, M. J.; Segur, H., Solitons and the Inverse Scattering Transform (1981), SIAM: Philadelphia, SIAM · Zbl 0472.35002
[5] Baryakhtar, V. G.; Ivanov, B. A.; Sukstanskii, A. L., Soliton relaxation in magnets, Phys Rev B, 56, 619-635 (1997)
[6] Bender, C. M.; Boettcher, S., Real spectra in non-Hermitian Hamiltonians having \(\mathcal{PT}\) symmetry, Phys Rev Lett, 80, 5243-5246 (1998) · Zbl 0947.81018
[7] Bender, C. M.; Brody, D. C.; Jones, H. F., Complex extension of quantum mechanics, Phys Rev Lett, 89, 270401 (2002) · Zbl 1267.81234
[8] Boggess, A., CR Manifolds and the Tangential Cauchy Riemann Complex (1991), CRC Press: Boca Raton, CRC Press · Zbl 0760.32001
[9] Borowiec, A.; Ferraris, M.; Francaviglia, M., Almost-complex and almost-product Einstein manifolds from a variational principle, J Math Phys, 40, 3446-3464 (1999) · Zbl 0977.53042
[10] Borowiec, A.; Francaviglia, M.; Volovich, I., Anti-Kählerian manifolds, Differential Geom Appl, 12, 281-289 (2000) · Zbl 0972.53043
[11] Chang, N.; Shatah, J.; Unlenbeck, K., Schrödinger maps, Comm Pure Appl Math, 53, 590-602 (2000) · Zbl 1028.35134
[12] Ding, Q.; He, Z. Z., The noncommutative KdV equation and its para-Kähler structure, Sci China Math, 57, 1505-1516 (2014) · Zbl 1302.37045
[13] Ding, Q.; Wang, W.; Wang, Y. D., A motion of spacelike curves in the Minkowski 3-space and the KdV equation, Phys Lett A, 374, 3201-3205 (2010) · Zbl 1238.35129
[14] Ding, Q.; Wang, Y. D., Vortex filament on symmetric Lie algebras and generalized bi-Schrödinger flows, Math Z, 290, 167-193 (2018) · Zbl 1410.53064
[15] Ding, W. Y.; Wang, Y. D., Schrödinger flow of maps into symplectic manifolds, Sci China Ser A, 41, 746-755 (1998) · Zbl 0918.53017
[16] Dumitrescu, S.; Zeghib, A., Global rigidity of holomorphic Riemannian metrics on compact complex 3-manifolds, Math Ann, 345, 53-81 (2009) · Zbl 1172.53048
[17] Gadzhimuradov, T. A.; Agalarov, A. M., Towards a gauge-equivalent magnetic structure of the nonlocal nonlinear Schrödinger equation, Phys Rev A, 93, 062124 (2016)
[18] Ganchev, G. T.; Borisov, A. V., Note on the almost complex manifolds with Norden metric, Comput Rend Acad Bulg Sci, 39, 31-34 (1986) · Zbl 0608.53031
[19] Guo, A.; Salamo, G. J.; Duchesne, D., Observation of \(\mathcal{PT}\) symmetry breaking in complex optical potentials, Phys Rev Lett, 103, 093902 (2009)
[20] Konotop, V. V.; Yang, J.; Zeyulin, D. A., Nonlinear waves in \(\mathcal{PT} \)-symmetric systems, Rev Modern Phys, 88, 035002 (2016)
[21] Lakshmanan, M., Continuum spin system as an exactly solvable dynamical system, Phys Lett A, 61, 53-54 (1977)
[22] LeBrun, C., Spaces of complex null geodesics in complex-Riemannian geometry, Trans Amer Math Soc, 278, 209-231 (1983) · Zbl 0562.53018
[23] Lee, J. M.; Kottos, T.; Shapiro, B., Macroscopic magnetic structures with balanced gain and loss, Phys Rev B, 91, 094416 (2015)
[24] Lin, Z.; Schindler, J.; Ellis, F. M., Experimental observation of the dual behavior of \(\mathcal{PT}\) symmetric scattering, Phys Rev A, 85, 050101 (2012)
[25] Makhankov, V. G.; Pashaev, O. K., On the gauge equivalence of the Landau-Lifshitz and the nonlinear Schrödinger equations on symmetric spaces, Phys Lett A, 95, 95-100 (1983)
[26] Novikov, S. P.; Manakov, S. V.; Pitaevskii, L. P., Theory of Solitons: The Inverse Scattering Method (1984), Plenum: New York, Plenum · Zbl 0598.35002
[27] Pessers, V.; Van der Veken, J., On holomorphic Riemannian geometry and submanifolds of Wick-related spaces, J Geom Phys, 104, 163-174 (2016) · Zbl 1337.53032
[28] Ruschhaupt, A.; Delgado, F.; Muga, J. G., Physical realization of \(\mathcal{PT}\) symmetric potential scattering in a planar slab waveguide, J Phys A, 38, 171-176 (2005) · Zbl 1073.81073
[29] Rüter, C. E.; Makris, K. G.; El-Ganainy, R., Observation of parity-time symmetry in optics, Nat phys, 6, 192-195 (2010)
[30] Sarma, A. K.; Miri, M-A; Musslimani, Z. H., Continuous and discrete Schrödinger systems with parity-time-symmetric nonlinearities, Phys Rev E, 89, 052918 (2014)
[31] Sun, X. W.; Wang, Y. D., New geometric flows on Riemannian manifolds and applications to Schrödinger-Airy flows, Sci China Math, 57, 2247-2272 (2014) · Zbl 1311.58019
[32] Terng, C. L.; Uhlenbeck, K., Schrödinger flows on Grassmannians, AMS/IP Stud Adv Math, 36, 235-256 (2006) · Zbl 1110.37056
[33] Zakharov, V. E.; Shabat, A. B., Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media (in Russian), Zh Eksp Teor Fiz, 61, 118-134 (1971)
[34] Zakharov, V. E.; Takhtajan, L. A., Equivalence of the nonlinear Schrödinger equation and the equation of a Heisenberg ferromagnet, Theoret Math Phys, 38, 17-23 (1979)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.